U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

What happens if i take zoloft and a mao inhibitor like marplan, nardil, and parnate (tranylcypromine)?

1 doctor answer3 doctors weighed in
Dr. Robert Woods
Psychiatry 31 years experience
Contraindicated: Taking a monoamine oxidase inhibitor (maoi), such nardil, marplan, or Parnate (tranylcypromine) with a serotonin selective reuptake inhibitor (ssri) such as zoloft is contraindicated. When taken together they can lead to serotonin syndrome. This potentially deadly syndrome may cause agitation or restlessness, fast heart beat, hallucinations, increased body temperature, loss of coordination, and nausea. Seek help!

Related questions

A 43-year-old member asked:
How does parnate (tranylcypromine) cause emotional blunting/numbness?
1 doctor answer5 doctors weighed in
A 39-year-old member asked:
Has anyone ever prescribed parnate (tranylcypromine)?
2 doctor answers6 doctors weighed in
A 50-year-old member asked:
Does parnate (tranylcypromine) cause any permanent damage to the brain? Please, need some answers?
1 doctor answer4 doctors weighed in
Last updated Jun 30, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.